Gravity Waves Propagated over Permeable Bottom

by Stanislaw R. Massel, Asst. Prof.; Inst. of Hydroengineering, Gdansk, Poland,


Serial Information: Journal of the Waterways, Harbors and Coastal Engineering Division, 1976, Vol. 102, Issue 2, Pg. 111-121


Document Type: Journal Paper

Abstract: Based on Forchheimer equation and potential theory, the propagation of small amplitude surface waves over a permeable bed is examined. The special linearization technique that is based on the assumption of the equivalent work (Lorentz' hypothesis) is employed in order to determine analytically the velocity field and pressure field. Demanding the continuity of pressure and velocity components at the interface, the damping factor and wave number for arbitrary permeability are found. The example calculations show that the influence of the permeability on the pressure distribution is negligibly small.

Subject Headings: Surface waves | Gravity waves | Wave propagation | Dynamic pressure | Wave velocity | Pressure distribution | Wave equations | Permeability (soil)

Services: Buy this book/Buy this article

 

Return to search